Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    migraines / post concussion syndrome
    avatar
    delilama posted:
    I have been suffering from migraines and post concussion syndrome. I am in recovery and do not take narcotics. I have no insurance. Any thoughts?
    Reply
     
    avatar
    allie_bf responded:
    Actually, most migraineurs do not take narcotics anyway (except for the most severe exacerbations) so that is not a signficant barrier. You are fortunate in that some of the triptan drugs used to treat migraine are now off patent, and there are suitable generics available at a reasonable price (which was not the case only a few years ago.) Ask your doctor (or other health care professional, if you are seen in a clinic setting) about other options for pain medications: Toradol (ketorolac,) for example is a strong pain killer, but is non-narcotic, and chemically similar to ibuprofen. Ask your pharmacist if they have a self-insured discount program, or try one of the large warehouse retailers (e.g. Costco) to reduce your drug costs. Make sure you seek, and receive treatment for your migraines, as trying to "do without" is usually false economy; most people will lose more money in sick time, and reduced productivity when at work, than they will eat up in medical costs.

    As far as the post-concussion syndrome goes, that is so variable that it's hard to tell how things will work out. After a MVA in '04, I also had migraines as part of the concussive symptoms. I still have more migraines today than I had pre-accident, but far less than the first couple of years afterwards. I hope that things work out for you. If the situation that caused your headaches was a liability situation, I would encourage you to speak with an attorney.


    Helpful Tips

    Supplements for headachesExpert
    A lot of my patients ask about herbal supplements for headaches. There are very few studies of supplements for headaches, but there are ... More
    Was this Helpful?
    53 of 70 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Pain Disorders Center